Ricerca avanzata

Home > Riviste > Minerva Pediatrica > Fascicoli precedenti > Minerva Pediatrica 2016 Giugno;68(3) > Minerva Pediatrica 2016 Giugno;68(3):189-95



Rivista di Pediatria, Neonatologia, Medicina dell’Adolescenza
e Neuropsichiatria Infantile

Indexed/Abstracted in: CAB, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 0,532

Periodicità: Bimestrale

ISSN 0026-4946

Online ISSN 1827-1715


Minerva Pediatrica 2016 Giugno;68(3):189-95


Upper gastrointestinal bleeding in children from a hospital center of Northeast Romania

Nicoleta GIMIGA 1, Claudia OLARU 1, Smaranda DIACONESCU 1, 2, Ingrith MIRON 1, 2, Marin BURLEA 1, 2

1 Department of Pediatrics, St. Mary Children’s Emergency Hospital, Jassy, Romania; 2 “Grigore T. Popa” University of Medicine and Pharmacy, Jassy, Romania

BACKGROUND: The aim of this study was to investigate the common etiologies, clinical and biological patterns of upper gastrointestinal bleeding (UGIB) in children from a hospital center in Northeast Romania.
METHODS: This seven-year retrospective study was performed from 2007 to 2013 in St. Mary Children’s Emergency Hospital, Jassy, Romania and included all children who referred to our center with UGIB exteriorized by hematemesis or melena. Endoscopy was performed under conscious sedation/general anesthesia after the informed consent was obtained.
RESULTS: One hundred and three patients aged 1-18 years were included in this study. There were 57 males and 46 females with male to female ratio 1.2:1; 43.69% presented with hematemesis, 31.07% had melena and 25.24% had both. The most common causes of UGIB were erosive gastritis (33.98%), followed by esophagitis (14.56%), duodenitis (11.65%), duodenal ulcer (10.68%), gastric ulcer (5.83%), esophageal varices (4.85%), Mallory-Weiss syndrome (1.94%); multiple etiologies counted for 16.50% cases. A certain bleeding source was found in 34.95% cases, a possible one in 39.81% of the patients; the source could not be ascertained in 25.24% of cases. Nonsteroidal anti-inflammatory drug (NSAID) consumption was documented in in 17.51% of patients. The incidence of H. pylori infection was 36.89%.
CONCLUSIONS: The most common cause of of upper GI bleeding in our series was gastritis, followed by oesophagitis and duodenitis. Most of the patients presented with hematemesis; previous consumption of NSAIDs and H. pylori infection were associated with gastroduodenal ulceration and bleeding. Early endoscopy was associated with a higher detection rate of the bleeding source.

lingua: Inglese


inizio pagina